Alert archive / Washington / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 10, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jun 11, 1998, 9:08 PM PDT for Whitman County, Washington. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 1998, 9:08 PM PDT (04:08 UTC)
- Expired
- Jun 11, 1998, 9:55 PM PDT
- In force
- 47 min
- Issued by
- NWS Spokane, WA
- Area
- Whole counties
County Whitman County, WA
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 4.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1768 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
224 WUUS1 KGEG 130406 SVRGEG WAC075-120455- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 908 PM PDT THU JUN 11 1998 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL AND NORTH CENTRAL WHITMAN COUNTY IN SOUTHEASTERN WASHINGTON * UNTIL 955 PM PDT * AT 905 PM PDT... SEVERE THUNDERSTORM INDICATED 13 MILES NORTHWEST OF COLFAX OR 4 MILES SOUTHEAST OF SAINT JOHN... BY SPOTTERS... MOVING EAST 10 MPH. * NO CITIES ARE IN THE PROJECT PATH OF THIS STORM. THIS STORM HAS A HISTORY OF LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS MHS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 8:00 PM PDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 11, 8:00 PM PDT, 1 hour 8 minutes before
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WASHINGTON 800 PM PDT THU JUN 11 1998 CONVECTION CONTINUING ACROSS NORTHEAST WASHINGTON AND THE EXTREME NORTHERN IDAHO PANHANDLE. SPOTTER REPORTS INDICATE AS MUCH AS ONE INCH OF RAIN IN 15 MINUTES. A SMALL STREAM FLOOD ADVISORY IS IN EFFECT UNTIL 830 PM IN PARTS OF THE EXTREME NORTHERN IDAHO PANHANDLE. WATER VAPOR IMAGERY INDICATES RIDGING MOVING INTO CENTRAL WASHINGTON AT THIS TIME WITH A DEFORMATION ZONE ALONG THIS BOUNDARY. THE THUNDERSTORMS HAVE BEEN TRAINING ACROSS THE NORTHERN IDAHO PANHANDLE. CONVECTION WILL BE DECREASING THROUGH THE EVENING. WATER VAPOR IMAGERY ALSO INDICATES A WEAK SHORTWAVE IS IN SOUTH CENTRAL B.C. CANADA. NEW 00Z ETA BRUSHES SHORTWAVE ACROSS THE EXTREME NORTH ON FRIDAY WITH WEAK RIDGING CONTINUING ALONG THE COAST. THIS IS COVERED IN THE SECOND PERIOD FORECASTS. ZONES HAVE ALREADY BEEN UPDATED. NO MORE UPDATES PLANNED. STROBIN ...PRODUCTS BELOW ARE PRELIMINARY AND SUBJECT TO CHANGE... ...PLEASE SEE SEACCFSEA AND ZONE FORECAST PRODUCTS... GEG 053/081/051/081 1210 CQV 055/085/054/085 2210 S86 050/077/048/077 2210 COE 050/081/049/081 1210 WWP 051/078/050/078 1210 LWS 059/083/057/083 1210 MOS 051/079/049/079 .GEG...NONE.
In the hours before
Local storm report, Jun 11, 6:28 PM PDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
628 PM PDT THU JUN 11 1998
TIME(PDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 PM BONNERS FERRY ID
06/11/98 BOUNDARY 1820 SPOTTER LOCATED SOUTH
OF BONNERS FERRY HAS A
THUNDERSTORM WITH 1.0
INCHES OF RAIN IN 15
MINUTES.Nearby
Severe Thunderstorm Warnings in Washington, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.